Can switching brands cause lateness?
Sarah replies:My girlfriend has been on birth control for a while and recently switched to a new brand. We've been sexually active but I always withdraw, and now she is a week late. Is that a side effect of the new pills or what?
Your partner might be experiencing lateness due to the new brand of pills. More than being just brand names, the different pills have different formulations. So it is possible, especially if it was a major change, that her body is adjusting to the new formulation. However, a withdrawl bleed that's a week late is a bit more than one would probably expect from just a pill change (especially if she has been on the new brand for more than one cycle). At this point, she could take a pregnancy test and expect an accurate result. There are also other things that can cause a bleed to be late. You can find more information about that here: M.I.A or, Dude, Where's My Period?.